Prednisone...?

  1. Hi,

    I have a quick question about prednisone.... i was prescribed 60mg per day for tendinitis (more specifically, iliotibial band syndrome), and at the end of day 5, i will be completely out of prednisone. I am not sure if it is safe to go from 60mg to 0- do i have to call for a refill, or is it not so crucial to taper the dose slowelt when it is only a short-term treatment?

    thanks!
    •  
  2. 6 Comments

  3. by   amberfnp
    That sounds like a normal prednisone routine, to start with a larger dose and taper down. And generally, people don't stay on prednisone long term due to side effects.
  4. by   leslie :-D
    you definitely taper yourself off of prednisone, per md instructions.

    leslie
  5. by   WannaBeNrse
    that's the problem- i don't have any further instructions. i have 15 pills a 20mg, and the bottle says take 3 tablets every day- so that means, 60mg every day for 5 days, and then i am out. is that okay, or do i have to get a refill to get down gradually?
  6. by   ebear
    I would have to question 60 to 0. You may want to call your prescriber to check. I have ALWAYS seen it tapered.
  7. by   leslie :-D
    you need to call your doctor.
    we cannot give medical advice, per tos.
    you can always call your pharmacist, also.

    leslie
  8. by   tnbutterfly
    You need to contact the physician who prescribed the Prednisone for further instructions.

    TOS prohibits us from giving the medical advice you are seeking.

    Good luck.

close